News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: flacky skin


 taytay - Sun Nov 09, 2008 3:20 am

red itching rash between fingers (only on one hand) comes and goes... very itchy flacky skin... i am careful not to wear jewlery now..

just as it seems to go it returns
quartizone cream helps but just makes it dryer


also have dry flacky skin on eye lid, just under eye brows... very bad when i wake up in the morning.

what is causing this?

i am careful to not use frgranced products, don't wear makeup often... i am funny with some soaps so use non fragrance hospital friendly soaps...

my tummy seems to be funny with glutin products such as breads and pastas... can this also effect your skin? could it be something i am eating?
 Debbie Miller, RN - Mon Dec 08, 2008 12:50 am

User avatar Hello
I suspect you are a sensitive type with allergic responses going on. I am not saying your skin condition is a result of your diet but eczema and allergies, even food sensitivities such as gluten intolerance often go together. You may want to see an allergist to determine what your sensitivities are. Often with jewelry it is nickel, a common alloy in metal jewelry. Some people can wear 18 karat gold and jewelry made from such metals as nickel-free stainless steel, surgical-grade stainless steel, titanium, 18-karat yellow gold, nickel-free 14-karat yellow gold or niobium. Avoid white gold. You are probably not a good candidate for piercings.

Keep in mind the nickel can be present in all kinds of metal that touches your skin such as clasps, watchbands, zippers and eyeglass frames.

You may benefit from using a thick cream such as Cetaphyl or Eucerin (not the lotion) on the areas that get dry.

Best wishes

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here